Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Bleeding after hysteroscopy

03/01/2007

Question:

I am 45 years old. After three attempts of ivf treatments which did not result in pregnancy, my doctor suggested I undergo hysteroscopy to investigate the cause. After the hysteroscopy on 16th February, I bled for about 6-7 days. Then I started bleeding again on the 10th day. My last period before the hysteroscopy was 4th February and the next period normal circle should be 3rd March. The blood flow worries me as it is bright red and continuos flow throughout the day. On the 12th day, the doctor placed me on Primolute N tablet 3x daily for 2 weeks and after 2x daily for 1 week. Today is the 2nd day of treatment with the drugs and bleeding has reduced drastically.

The finding of the hysteroscopy is flimsy adhesion of the left side of the uterous.

During the 3 weeks treatment with Primolute (which is still on-going), can the bleeding area be healed and bleeding completely stop without having to continue taking drugs to stop the bleeding? Thank you

Answer:

It is possible for the bleeding to stop without taking the medicine, but since you have had such a good response, I don't see the point in doing that. It is expected for you have abnormal bleeding after a hysteroscopy. It will return to normal in a month or so.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated